Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV & NHL
May 25, 2005

I'm a 50 yo man VIH positive since 1992, cd4=970 VL=<0. My treatment is: Emtriva 200mg qid, Norvir 100mg bid, Lexiva 700mg bid, Viread 300mg qid. In 2001 I got NHL cd4=900 VL= <0 and was treated with CHOP, m-BACOD and Rituxan, my type of NHL was Diffuse Large B cells. Now I'm having some problems with my lymph nodes again, on May 27 I'll have a excisional biopse in my neck.

My question is: My problems can be related to IRIS? and Where can I learn more about IRIS?

My Dr. is planing a treatment called R-ICE and later autologous BMT.

Thanks

Response from Dr. Conway

Immune Reconstitution Inflammatory Syndrome (IRIS) is a worsening of a person's state of health that follows the initiation of HAART. It results from the fact that your immune system is suddenly turned on and rapidly improving, and releasing a number of inflammatory mediators into your system. As the lymph nodes are part of the immune system, they can be enlarged in the process.

The following article is quite interesting:

Powles T, Thirlwell C, Nelson M, Bower M. Immune reconstitution inflammatory syndrome mimicking relapse of AIDS related lymphoma in patients with HIV 1 infection. Leuk Lymphoma. 2003 Aug;44(8):1417-9.

It presents 3 cases of IRIS that were initially thought to be relapses of non-Hodgkin's lymphoma. In your case, the biopsy of the lymph node will be the key to differentiating IRIS from NHL from anything else that could be causing the problem.



Previous
Treatment holidays?
Next
Side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement